Alert archive / New Mexico / Flash Flood Warnings in 2006

Flash Flood Warning 6, NWS El Paso, TX

July 7, 2006Doña Ana County, New Mexico

NWS El Paso, TX issued this flash flood warning at Jul 7, 2006, 4:55 PM MDT for Doña Ana County, New Mexico. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 7, 2006, 4:55 PM MDT (22:55 UTC)
Expired
Jul 7, 2006, 8:00 PM MDT
In force
3 hr
Issued by
NWS El Paso, TX
Area
Counties, with a storm outline in the text

County Doña Ana County, NM

The radar

The El Paso radar (KEPZ), 62 km from the middle of the area, began a volume at 22:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 12:00Z, 10.9 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 12:00Z on 2006-07-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 865 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 12:00Z on 2006-07-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 53 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
865 J/kg
Mixed-layer CIN
-25 J/kg
Mixed-layer LCL
825 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
53 m²/s²
0-3 km storm-relative helicity
25 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KEPZ 072258
FFWEPZ
NMC013-080200-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE EL PASO TX
455 PM MDT FRI JUL 7 2006

THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL DONA ANA COUNTY IN NEW MEXICO
  THIS INCLUDES THE CITY OF LAS CRUCES

* UNTIL 800 PM MDT

* AT 448 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ORGAN AND
EASTERN LAS CRUCES...AND ALONG HIGHWAY 70 NORTHEAST OF LAS CRUCES.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF ARROYOS 
AND NORMALLY DRY STREAM BEDS...HIGHWAYS AND UNDERPASSES. 
ADDITIONALLY...COUNTRY ROADS AND OTHER LOW LYING AREAS ARE SUBJECT 
TO FLOODING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS 
SAFELY. 

FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER
GROUND.

LAT...LON 3230 10681 3234 10652 3263 10641 3259 10691

$$

JMP

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 7, 2:59 PM MDT, 1 hour 56 minutes earlier.

Area forecast discussion, Jul 7, 2:59 PM MDT, 1 hour 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
259 PM MDT FRI JUL 7 2006

.SYNOPSIS...
ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS IS ON TAP FOR THIS
EVENING AS ABUNDANT MOISTURE CONTINUES TO REMAIN IN THE AREA. THE
MOISTURE WILL BE SLOW TO MOVE OUT SO THE THREAT OF THUNDERSTORMS
WITH HEAVY RAIN WILL CONTINUE THROUGH THE WEEKEND. WELL BE A
LITTLE DRIER NEXT WEEK...BUT STILL COULD SEE RAIN. TEMPERATURES FOR
THE WEEKEND WILL RUN BELOW NORMAL AND WILL CREEP BACK TOWARD
SEASONAL NORMALS BY THE MIDDLE PART OF THE COMING WEEK.

&&

.DISCUSSION...
LITTLE HAS CHANGED OVER THE LAST 24 HOURS. PW IS PRETTY HIGH ON
THIS MORNINGS SOUNDING WITH 1.67 INCHES OF PRECIPITABLE WATER.
ALSO THE UPPER HIGH THAT HAS BEEN FUNNELING MOISTURE INTO THE
SOUTHWEST CONTINUES TO SIT OFF TO OUR SOUTHEAST. IT LOOKS LIKE THE
THREAT FOR HEAVY RAINFALL WILL CONTINUE THROUGH AT LEAST SUNDAY.
THE HIGH LOOKS TO ROTATE BACK TO OUR SOUTH AND WEST FOR THE FIRST
PART OF NEXT WEEK. THAT WILL HELP CUT OFF OUR MOISTURE FLOW...BUT
WE WILL STILL HAVE PLENTY OF MOISTURE TO HELP FIRE UP ISOLATED
CONVECTION. IF THE HIGH IS SLOW TO MOVE OFF WE WILL SEE A
CONTINUED MOISTURE TRAIN WHICH WILL LAST INTO THE FIRST PART OF
NEXT WEEK...BUT FOR NOW I WILL KEEP THINGS SCATTERED ON SUNDAY AND
MONDAY AND THEN DROP THINGS BACK TO ISOLATED FOR THE MIDDLE PART
OF NEXT WEEK. NOW ONE GOTCHA IN THIS MATTER IS THE GFS WHICH IS
MOVING A SHORT WAVE ACROSS THE SOUTHWEST STARTING MONDAY. IF THAT
HAPPENS ALL BETS ARE OFF ON OUR DRIER TREND AND WE MIGHT EVEN SEE
SOME SEVERE WEATHER...FOR NOW ILL WAIT FOR A LITTLE MORE MODEL
CONSISTENCY BEFORE I LATCH ON TO THIS FEATURE.

TEMPERATURES WILL CONTINUE TO RUN BELOW NORMAL THROUGH THE
WEEKEND. THEN AS WE DRY OUT WE WILL SEE TEMPERATURES REBOUND
TOWARD NORMAL LEVELS BY THE FIRST PART OF NEXT WEEK.

&&

.AVIATION...08/00Z-09/00Z
SCATTERED AREAS OF MVFR CEILINGS AND VISIBILITIES...LOWERING TO
IFR IN A FEW LOCATIONS...IN SHOWERS AND THUNDERSTORMS THROUGH
SATURDAY EVENING.

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 70  90  71  92  70 /  40  30  30  30  30
SIERRA BLANCA TX        64  89  64  87  63 /  40  30  30  30  30
LAS CRUCES              67  90  68  92  67 /  40  30  30  30  30
ALAMOGORDO              66  90  66  91  66 /  40  30  30  30  30
CLOUDCROFT              47  65  47  66  46 /  50  40  40  40  40
TRUTH OR CONSEQUENCES   67  89  67  89  67 /  40  40  40  30  30
SILVER CITY             60  80  62  83  59 /  40  40  40  30  30
DEMING                  67  89  67  91  67 /  40  40  40  30  30
LORDSBURG               67  88  67  92  67 /  40  40  40  30  30

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...

15
Hazardous weather outlook, Jul 7, 1:49 PM MDT, 3 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
149 PM MDT FRI JUL 7 2006

NMZ022>025-030>032-TXZ055-056-082000-
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS-
SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DESERT-EL PASO-HUDSPETH-
149 PM MDT FRI JUL 7 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT
THE THREAT FOR HEAVY RAINFALL CONTINUES. THUNDERSTORMS WITH 3 TO 4
INCHES OF RAINFALL WILL AGAIN BE POSSIBLE THIS AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
THE POTENTIAL FOR HEAVY RAINFALL CONTINUES THROUGH SUNDAY. WELL
BE A LITTLE DRIER DURING THE COMING WEEK...BUT WE WILL STILL HAVE
A THREAT OF AFTERNOON AND EVENING THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.

In the hours before

Special weather statement, Jul 7, 2:30 PM MDT, 2 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
230 PM MDT FRI JUL 7 2006

NMZ022>025-030>032-TXZ055-056-080500-
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS-
SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DESERT-EL PASO-HUDSPETH-
INCLUDING THE CITIES OF...SILVER CITY...TRUTH OR CONSEQUENCES...
ALAMOGORDO...MESCALERO...CLOUDCROFT...TIMBERON...LORDSBURG...DEMING..
.LAS CRUCES...EL PASO...SIERRA BLANCA...DELL CITY
230 PM MDT FRI JUL 7 2006

...LOCALLY HEAVY RAINS POSSIBLE THIS EVENING THROUGH SATURDAY ACROSS
SOUTHERN NEW MEXICO AND WESTERN TEXAS...

EASTERLY WINDS WILL CONTINUE TO PUSH MOIST UNSTABLE AIR INTO
SOUTHERN NEW MEXICO AND WESTERN TEXAS WHILE WEAK UPPER DISTURBANCES
MOVE INTO THE REGION. AS A RESULT SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS ARE AGAIN FORECASTED ACROSS SOUTHERN NEW MEXICO AND
WESTERN TEXAS THIS EVENING THROUGH SATURDAY EVENING. HEAVY RAINS
WILL FALL ACROSS A FEW LOCATIONS WITH OVER TWO INCHES OF RAIN
POSSIBLE OVER ISOLATED AREAS.

LOCALIZED FLOODING MAY OCCUR AROUND AREAS OF HEAVY RAIN WITH SOME
STREETS BECOMING COVERED WITH SEVERAL FEET OF WATER AND A FEW
ARROYOS AND SMALL STREAMS OVERFLOWING AND FLOODING ROADS AND EVEN
BUILDINGS AND HOMES. PERSONS MUST REMEMBER NEVER TO DRIVE OR
WALK ACROSS WATER COVERED ROADS BUT INSTEAD TURN AROUND AND SEEK
ALTERNATE ROUTES OF TRAVEL. WHEN NEAR RISING WATERS SEEK HIGHER
GROUND IMMEDIATELY. TURN AROUND DONT DROWN.

STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR FURTHER
WEATHER UPDATES.

BRICE

The office that day

Everything else NWS El Paso, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 12:35 PM MDTFlash Flood WarningEPZDoña Ana115 min

Nearby

Flash Flood Warnings in New Mexico, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.